Patient: Hello, I’m very concerned because my period is now three days late. This is extremely out of the blue for me as I have been regular without fail for two years now. Before my last period I took the lenovelle contraceptive pill and went on to have my period twelve days later, as expected.I have, since my last period has intimate relations with a male which involved some minor penetration but not enough to be classed as full penetration and not for long at all- there was no “finish”.I am extremely concerne that I could be pregnant but am curious as to whether the lenovelle could have effected this second menstrual cyle as opposed my previous one.I have also just started university and am also questioning whether consuming a lot of alcohol on a regular basis could have impacted my cyle.Many thanks
Symptoms: Late period
Doctor: An unprotected intercourse results in pregnancy only when a woman is in her “Fertile Period”. The fertile period of a wo man is determined by analyzing her menstrual cycle with an ovulation calculator or fertility chart. Normally, the menstrual cycle is a 28 day cycle. During the 14th day after a period, the ovum is released. This process is called ovulation and the days 12 to 16 days after a period are said to be a woman’s most fertile period. Ovulation may not occur at a predictable time in the menstrual cycle, however. A number of factors may cause an unexpectedly early or late ovulation, even for women with a history of regular menstrual cycles. Pills are hormonal in nature and may affect the bleeding pattern n some. Since you had intercourse without any protection, minute drops of seminal fluid may have found its way in, leaving you with a chance of being pregnant.A home pregnancy test will help you. Please get one soon and discuss the results with your doctor. Please seek remedy for the new onset irregular menstrual periods as well. Heavy alcohol consumption has its own sets of ill effects on the body, especially the heart and the circulatory system, and its therefore, best avoided.